MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Back to Search Results |
| Model Number |
2968245 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/27/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from a healthcare provider (hcp) via manufacturer representative regarding a patient spinal therapy for osteoporosis, scoliosis, lumbago disease.It was reported that the cage was broken, and no fragments were left inside the patient.There was patient involved in the event and no further complications were reported.Delayed the entire operation time.Details: the holding position was broken when the fusion was inserted halfway, and it could not be pushed in, and the holder could not continue to hold the prosthesis.Finally, the prosthesis could only be taken out with long pliers.It was originally planned to use a 12*45 fusion, but was forced to use a 12*50 fusion.The delay in the surgery was less than 60 minutes.
Additional Manufacturer Narrative
Radiographic image review provided as intra-op view of lateral fusion procedure only view provided is of metallic inserter.A product image is provided which shows the fractured interbody peek graft.This likely occurred as a result of the free application during insertion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: product analysis # (b)(4): part # 2961832635, lot # h5543634.Visual optical visual and optical inspection revealed the cage was returned damaged.The threaded insertion area has broken away from the body of the implant.There is no evidence of pre existing cracks or breaks that could contribute to the break.It appears the cage was broken due to bend stress overload inside the vertebral area.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.